Alert archive / Oregon / Hazardous Seas Warnings in 2016

Hazardous Seas Warning 40, NWS Medford, OR

May 7, 2016

NWS Medford, OR issued this hazardous seas warning at May 7, 2016, 2:57 AM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2016, 2:57 AM PDT (09:57 UTC)
Expired
May 10, 2016, 5:00 AM PDT
In force
3 days
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at May 7, 2:55 AM PDT, 2 minutes earlier.

Area forecast discussion, May 7, 2:55 AM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
255 AM PDT SAT MAY 7 2016

.DISCUSSION...AFTER YESTERDAY'S THUNDERSTORMS AND MODERATE TO HEAVY RAIN
OVER LAKE...MODOC...AND EASTERN SISKIYOU COUNTIES...LITTLE IN THE
WAY OF PRECIPITATION IS BEING OBSERVED AT THE MOMENT. THE UPPER LOW
THAT HAS BROUGHT INSTABILITY AND MOISTURE TO THE FORECAST AREA THE
PAST SEVERAL DAYS IS NOW OVER SOUTHERN CALIFORNIA AND WILL MOVE EAST
INTO SOUTHERN NEVADA TODAY. DYNAMICS ARE BECOMING LESS FAVORABLE FOR
THUNDERSTORMS AS THE UPPER LOW MOVES FARTHER AWAY. BUT INSTABILITY
REMAINS AND TODAY SHOWERS AND STORMS ARE MOST LIKELY OVER
SOUTHERN LAKE...MODOC...AND EASTERN SISKIYOU COUNTIES. SOME HEAVY
RAIN IS AGAIN POSSIBLE WITH THUNDERSTORMS TODAY DUE TO HIGH
PRECIPITABLE WATER VALUES NEAR...AND HAVE WORDED THE FORECAST AS
SUCH FOR PORTIONS OF MODOC AND SISKIYOU COUNTIES. NONE OF THE HIGH
RESOLUTION MODELS SHOW THUNDERSTORMS REACHING INTO MUCH OF THE
WEST SIDE...SO HAVE KEPT STORMS OUT OF THIS AREA. IT SEEMS TO BE
TOO DRY WITH LITTLE IN THE WAY OF DYNAMICS...AND A NON-FAVORABLE
NORTH-NORTHEAST TO SOUTH-SOUTHWEST STORM MOTION FOR STORMS COMING
OFF THE CASCADES...BUT THE MORNING SHIFT WILL NEED TO EXAMINE THE
MORNING SOUNDING AND OTHER DATA TO SEE IF THIS IS STILL
REASONABLE.

A COLD FRONT WILL PUSH THROUGH THE FORECAST AREA SUNDAY BRINGING
TEMPERATURES FROM TODAY'S ABOVE NORMAL READINGS TO CLOSER TO NORMAL
SUNDAY AFTERNOON...AND WILL NUDGE A MARINE LAYER AND SOME DRIZZLE
INTO THE COAST AND UMPQUA BASIN SUNDAY MORNING. A VERY DRY AIR MASS
ALOFT WILL RESULT IN PARTLY TO MOSTLY SUNNY SKIES AWAY FROM THE
MARINE LAYER PUSH.

QUIET...DRY CONDITIONS CONTINUE MONDAY WITH TEMPERATURES AGAIN NEAR
TO JUST ABOVE NORMAL...AND A WARMING TREND BEGINS ON TUESDAY AS A
THERMAL TROUGH NUDGES INTO THE REGION. THOUGH SOME DIFFERENCES
EXIST BETWEEN MODELS LATER NEXT WEEK...THE GENERAL PATTERN
SUGGESTS MOSTLY DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES.

&&

.AVIATION...FOR THE 07/06Z TAF CYCLE...ALONG THE COAST...AREAS OF IFR
CIGS NORTH OF GOLD BEACH WILL IMPROVE TO MVFR CIGS BY THIS AFTERNOON...THEN
PERSIST INTO SUNDAY MORNING. OVER THE UMPQUA BASIN...PATCHES OF
MVFR CIGS WILL CLEAR TO VFR BY MID-MORNING. VFR CONDITIONS WILL
PERSIST INTO THE EVENING BUT RETURN TO MVFR WITH A PUSH OF MARINE
STRATUS TONIGHT. OVER THE COAST RANGE AND ROGUE BASIN...VFR
CONDITIONS WILL PERSIST THROUGH TONIGHT. FROM THE CASCADES EAST
AND SISKIYOUS SOUTH...CONDITIONS WILL REMAIN VFR...BUT SHOWERS AND
ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING AND SOME
HIGHER TERRAIN WILL BE OBSCURED. JRS/SK

&&

.MARINE...UPDATED 800 PM PDT FRI 6 MAY 2016...HIGH PRESSURE
OFFSHORE AND LOW PRESSURE INLAND WILL CONTINUE TO PRODUCE GUSTY
NORTHERLY WINDS AND STEEP TO VERY STEEP WIND WAVE DOMINATED SEAS
THROUGH MONDAY EVENING. WINDS WILL CONTINUE TO BE STRONGEST AND SEAS
WILL CONTINUE TO BE HIGHEST IN THE AFTERNOONS AND EVENINGS WITH
LULLS AT NIGHT. THE STRONGEST WINDS AND HIGHEST SEAS WILL BE OVER
THE OUTER WATERS SOUTH OF CAPE BLANCO WITH A GALE WARNING THROUGH
THIS EVENING THEN A GALE WATCH THROUGH MONDAY EVENING.
MEANWHILE...A SMALL CRAFT ADVISORY WILL CONTINUE OVER THE
REMAINDER OF THE WATERS. WINDS AND SEAS WILL GRADUALLY TREND LOWER
LATE MONDAY NIGHT INTO WEDNESDAY AS A WEAK FRONT PASSING BY TO THE
NORTH WEAKENS THE HIGH CENTERED OFFSHORE. -DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-356-370.
     GALE WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR PZZ376.
     GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ376.

NSK/MAP/JRS

In the hours before

Special weather statement, May 6, 9:09 PM PDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
909 PM PDT FRI MAY 6 2016

CAZ083>085-070445-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-MODOC COUNTY CA-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-
909 PM PDT FRI MAY 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SISKIYOU AND WEST
CENTRAL MODOC COUNTIES UNTIL 945 PM PDT...

AT 907 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TIONESTA...OR 39 MILES NORTHWEST OF ALTURAS...MOVING SOUTHWEST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. EXPECT BRIEF PERIODS OF VERY HEAVY RAIN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...HIGHWAY 139...MEDICINE LAKE CAMPGROUND
AND TIONESTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4183 12124 4170 12108 4140 12142 4159 12167
TIME...MOT...LOC 0407Z 047DEG 27KT 4172 12124

SK

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:57 AM PDTGale WarningMFR68 hr
May 7, 3:38 PM PDTSmall Craft AdvisoryMFR3 days
May 6, 9:09 PM PDTSpecial Weather StatementMFRModoc36 min

Nearby

Hazardous Seas Warnings in Oregon, 2016Every hazardous seas warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.